MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-SB; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-SB; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number PD-31-202
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Female patient underwent successful circumferential fusion on (b)(6) 2020 with interbody devices placed anteriorly and cervical cages placed posteriorly at c5-c6 and c6-c7.3 days post procedure, patient complained of shoulder and tricep pain initiating a ct scan.The ct scan confirmed one of four cervical cages placed posteriorly, at c6-c7 on the right, was malpositioned and could be contributing to nerve root irritation and pain.On (b)(6) 2020, the surgeon removed the cage and performed a foraminotomy at c6-c7 on the right.No device defect or malfunction or permanent impairment was reported by the surgeon and no issues were reported at any other treated level.The surgeon hypothesized that shallow facets and anterior distraction could have contributed to cage malposition.The patient is healing as expected with no subsequent issues.
 
Event or Problem Description
Female patient underwent successful circumferential fusion on (b)(6) 2020 with interbody devices placed anteriorly and cervical cages placed posteriorly at c5-c6 and c6-c7.3 days post procedure, patient complained of shoulder and tricep pain initiating a ct scan.The ct scan confirmed one of four cervical cages posteriorly, at c6-c7 on the right, was malpositioned and could be contributing to nerve root irritation and pain.On (b)(6) 2020, the surgeon removed the cage and performed a foraminotomy at c6-c7 on the right.No device defect or malfunction or permanent impairment was reported by the surgeon.The surgeon hypothesized that shallow facets and anterior distraction could have contributed to cage malposition.The patient is healing as expected with no subsequent issues.

Brand Name
CAVUX CERVICAL CAGE-SB
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
3875 hopyard rd
suite 300
pleasanton CA 94588
MDR Report Key9635213
Report Number3009394448-2020-00001
Device Sequence Number18927468
Product Code ODP
UDI-Device Identifier00852776006423
UDI-Public00852776006423
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/13/2021
Device Model NumberPD-31-202
Device Catalogue NumberPD-31-202
Device Lot Number047729
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;